In recent years I have been a bit bemused and downright confused about what was going on with my body. Once I got a decent combination of medication for the nerve pain going I could give the little quirks more attention.
For instance, walking fast is much more comfortable than walking slow. And window shopping is the absolute worst! This sounds ridiculous and doctor friends of mine look like I am, as P.G. Wodehouse might say "a bit touched". I can only think that when I walk fast I carry myself better and when I walk slower I let my posture go a bit more, with weight shifting side to side.
When I sing my left leg hurts. P.G. Wodehouse would have another phrase for this sort of declaration: that I had been dropped on my head as a child. I have never been told that I have and see no reason to cast shadow on my parents' child rearing ability. My suggested reason for this daft sounding truth is that when I am at singing lessons or choir rehearsal I am so engaged in what I am trying to do with my voice that I stand rigidly, with hip flexors working harder than they need to. At the absolute worst, my left leg goes numb and gets that pins and needles feeling. All I have to do is sit down and 'break the spell' for it to feel better. Another thing of course would be to relax my stance whilst lilting along, but I do not have enough singing talent to think of anything but getting the right note, word and sound.
Sometimes walking in flats hurts more than in heels. And I can still wear these! (as long as I don't walk a marathon of course)
Of course the pain medication has produced a few quirks of its own.
My balance is way off what it was (which wasn't great!). I get little jolts of nerves in my fingers at times, which makes my fingers and hands shaky, and sometimes it feels like there are small electric pulses zapping through me. As a result my eye-hand coordination gets impacted: when I throw or catch I sometimes misjudge and suddenly send something off in a trajectory not predicted by myself or the person at the receiving end. My throat gets extremely dry. Weight gain is another side effect that I am trying to fight against. But the worst is that I always feel like I am working in a mental fog, and am constantly trying very hard to remain focused and not get distracted. Being a writer and editor seems to have been a very poor choice of career for someone with her head operating in a cloud, but it's a bit late for that now. So please forgive any mispeellinng, repetitive word choice or repetitive word choice.